Alert archive / Indiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 84, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 27, 2004, 10:18 PM EST for Crawford County, Perry County, Indiana. It was in force for 57 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2004, 10:18 PM EST (03:18 UTC)
- Expired
- May 27, 2004, 11:15 PM EST
- In force
- 57 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Crawford County, IN, Perry County, IN
The radar
The Louisville radar (KLVX), 61 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 10:30 PM EST | HAIL 0.5 | Eckerty, IN | MARBLE SIZE HAIL REPORTED IN THE CITY. |
| May 27, 10:30 PM EST | HAIL 0.5 | Eckerty, IN | MARBLE SIZE HAIL REPORTED IN THE CITY. |
| May 27, 10:35 PM EST | HAIL 0.88 | 9 S St. Croix, IN | NICKEL SIZE HAIL REPORTED BY A SHERIFFS DEPUTY ALONG ROUTE 37. |
| May 27, 10:35 PM EST | HAIL 0.88 | 9 S St. Croix, IN | NICKEL SIZE HAIL REPORTED BY A SHERIFFS DEPUTY ALONG ROUTE 37. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 7:40 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1103 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
345
WUUS53 KLMK 280318
SVRLMK
INC025-123-280415-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1017 PM EST THU MAY 27 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA
PERRY COUNTY IN SOUTH CENTRAL INDIANA
* UNTIL 1115 PM EST
* AT 1010 PM EST(1010 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WICKLIFFE TO 14
MILES WEST OF BRISTOW...OR ALONG A LINE EXTENDING FROM 53 MILES
WEST OF LOUISVILLE TO 48 MILES SOUTHEAST OF MOUNT CARMEL...AND
MOVING SOUTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ENGLISH...ST. CROIX...SASSAFRAS AND MIFFLIN BY 1025 PM EST
GRANTSBURG...WEST FORK...TERRY AND TELL CITY BY 1030 PM EST
PILOT KNOB AND SULPHUR SPRINGS BY 1035 PM EST
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN THE
HUNTINGBURG AREA WITH THIS STORM. IF YOU ARE IN THE PATH OF THE
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 3799 8678 3824 8674 3824 8668 3838 8668
3837 8626 3803 8650 3795 8653 3789 8663
$$
SCHOTTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:40 PM EST, 7 hours 38 minutes earlier.
Area forecast discussion, May 27, 2:40 PM EST, 7 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 340 PM EDT THU MAY 27 2004 .SHORT TERM...(TONIGHT THROUGH SUNDAY) MORNING CLOUDS HAVE DISSIPATED WITH CU DEVELOPING AS TEMPERATURES WARM INTO THE 80S. WITH DEW POINTS HIGH AND SURFACE BASED LI/S MINUS 6 TO MINUS 9 ACROSS FA EXPECT THUNDERSTORMS TO DEVELOP ACROSS THE AREA DURING THE LATE AFTERNOON. CONVECTION HAS ALREADY DEVELOP TO THE NORTH ACROSS CENTRAL INDIANA WHERE SEVERE THUNDERSTORM WATCH IS IN EFFECT. EXPECT ANOTHER ROUND OF STORNG THUNDERSTORMS THIS EVENING AND OVERNIGHT. WITH GROUND SATURATED FROM PAST SEVERAL DAYS RAINS AND MORE HEAVY RAIN EXPECTED TONIGHT, WILL KEEP FLOOD WATCH IN EFFECT THROUGH 4 AM FRIDAY MORNING. FRONT WILL PUSH SLOWLY SOUTH OVERNIGHT AS HIGH PRESSURE DROPS SOUTH INTO THE UPPER GREAT LAKES WITH PRECIPITATION SLOWLY ENDING FROM NORTH TO SOUTH. WILL FOLLOW BLEND OF GFS AND ETA FOR THE SHORT TERM. HOWEVER WILL LEAVE SHOWERS IN ON FRIDAY A LITTLE LONGER THAN PREVIOUS FORECAST. BY FRIDAY NIGHT SHOWERS SHOULD HAVE ENDING ACROSS THE STATE WITH DRIER AIR SPREADING OVER THE FA FOR SATURDAY. FRONT WILL START MOVING BACK NORTH AS A WARM FRONT SATURDAY NIGHT AND SUNDAY. AS DEW POINTS RISE AND AIR BECOMES MORE UNSTABLE...SHOWERS AND THUNDERSTORMS WILL REDEVELOP OVER THE STATE SATURDAY NIGHT WITH THUNDERSTORMS CONTINUING SUNDAY INTO THE EXTENDED PERIOD. USED A BLEND OF GFS AND ETA MOS FOR SHORT TERM. .LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY) EAST TO WEST NEARLY STATIONARY FRONTAL BOUNDARY WILL PERSIST OVER THE LOWER OHIO VALLEY INTO MONDAY. TROF MOVES THROUGH THE REGION ON MONDAY PROVIDING FOR MORE SHOWERS AND THUNDERSTORMS. DRYING FOR THE REST OF THE EXTENDED WITH BROAD UPPER TROF...EXPECT SEASONAL TEMPERATURES. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...FLOOD WATCH ALL ZONES THROUGH 4 AM FRIDAY MORNING. KY...FLOOD WATCH ALL ZONES THROUGH 4 AM FRIDAY MORNING. && SCHOLZ/PYE
Hazardous weather outlook, May 27, 4:30 PM EST, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 530 PM EDT THU MAY 27 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-280900- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY- JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN- WOODFORD KY- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 530 PM EDT (430 PM CDT) THU MAY 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TONIGHT. VERY MOIST AND MODERATELY UNSTABLE AIR WILL ONCE AGAIN PROVIDE THE NEEDED CONDITIONS FOR PERIODS OF SCATTERED TO NUMEROUS THUNDERSTORMS TONIGHT. PROLONGED PERIODS OF HEAVY RAINFALL ARE POSSIBLE, THEREFORE A FLOOD WATCH CONTINUES TO BE POSTED. IN ADDITION, SOME THUNDERSTORMS COULD BE SEVERE. THE PRIMARY THREATS WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE UNSETTLED WEATHER PATTERN WILL REMAIN OVER THE AREA INTO THE UPCOMING WEEKEND, RESULTING IN CONTINUED CHANCES FOR THUNDERSTORMS. A SLIGHT RISK OF SEVERE STORMS IS FORECAST FOR EXTREME SOUTHERN KENTUCKY ON FRIDAY. .SPOTTER INFORMATION STATEMENT... TRAINED SPOTTERS AND LAW ENFORCEMENT OFFICIALS ARE REQUIRED TO RELAY REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. REPORT EXAMPLES INCLUDE DOWNED TREES OR STRUCTURAL DAMAGE DUE TO HIGH WINDS, HAIL LARGER THAN DIME SIZE, AND FLOODING THAT IS BLOCKING ROADWAYS.
In the hours before
Local storm report, May 27, 9:47 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1047 PM EDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG VERSAILLES 38.05N 84.73W
05/27/2004 WOODFORD KY LAW ENFORCEMENT
NUMEROUS TREES DOWN AND POWER LINES.
&&
SZAPPANOSLocal storm report, May 27, 9:55 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1055 PM EDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1045 PM FLASH FLOOD LOUISVILLE 38.22N 85.74W
05/27/2004 JEFFERSON KY LAW ENFORCEMENT
HIGHWAY 22 AT CHAMBERLIN LANE CLOSED DUE TO HIGH WATER.
MANSLICK ROAD CLOSED DUE TO HIGH WATER. BALLARDSVILLE
ROAD CLOSED DUE TO HIGH WATER.
&&
SZAPPANOSLocal storm report, May 27, 9:59 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1059 PM EDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1030 PM TORNADO LEXINGTON 38.04N 84.46W
05/27/2004 FAYETTE KY AMATEUR RADIO
POSSIBLE TORNADO TOUCHDOWN ON THE WEST SIDE OF
LEXINGTON.VERNDALE ROAD NUMEROUS HOUSES DAMAGED OR
DESTROYED.
&&
SZAPPANOSLocal storm report, May 27, 10:00 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1100 PM EDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1030 PM FLASH FLOOD LEXINGTON 38.04N 84.46W
05/27/2004 FAYETTE KY LAW ENFORCEMENT
TATES CREEK AT MALIBU ROAD FLOODED WITH 6 TO 8 INCHES OF
WATER.
&&
SZAPPANOSLocal storm report, May 27, 10:03 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1103 PM EDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG CYNTHIANA 38.39N 84.30W
05/27/2004 HARRISON KY LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN THE CITY.
&&
SZAPPANOSLocal storm report, May 27, 10:08 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1108 PM EDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1105 PM HAIL HUNTINGBURG 38.30N 86.96W
05/27/2004 1.00 INCH DUBOIS IN AMATEUR RADIO
&&
XXVThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:18 PM EST | Severe Thunderstorm Warning | LMK | Orange | 42 min |
| May 27, 7:29 PM EST | Severe Thunderstorm Warning | LMK | Washington | 46 min |
| May 27, 7:32 PM EST | Severe Thunderstorm Warning | LMK | Clark | 43 min |
| May 27, 7:36 PM EST | Flash Flood Warning | LMK | Clark, Orange, Washington | 3 hr |
| May 27, 7:38 PM EST | Severe Thunderstorm Warning | LMK | Crawford, Harrison | 52 min |
| May 27, 7:47 PM EST | Severe Thunderstorm Warning | LMK | Floyd | 43 min |
| May 27, 7:52 PM EST | Tornado Warning | LMK | Floyd | 53 min |
| May 27, 9:42 PM EST | Severe Thunderstorm Warning | LMK | Dubois | 63 min |
| May 27, 10:57 PM EST | Severe Thunderstorm Warning | LMK | Harrison | 48 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.